Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 121, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jun 7, 2021, 8:03 AM CDT for Nacogdoches County, Rusk County, Texas. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 8:03 AM CDT (13:03 UTC)
- Expired
- Jun 9, 2021, 9:15 AM CDT
- In force
- 49 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Angelina River near Cushing (CUST2). The gauge peaked at 16.01 ft at Jun 7, 2021, 2:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08033900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
904
WGUS44 KSHV 071303
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
803 AM CDT Mon Jun 7 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following creek in Texas...
East Fork of the Angelina River Near Cushing affecting Nacogdoches
and Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-081445-
/O.NEW.KSHV.FL.W.0121.210607T1303Z-210609T1041Z/
/CUST2.1.ER.210607T0309Z.210607T0700Z.210607T2240Z.NR/
803 AM CDT Mon Jun 7 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the East Fork Angelina River Near Cushing.
* From this morning to late Tuesday night.
* At 7:15 AM CDT Monday the stage was 15.8 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum stage in the 24 hours ending at 7:15
AM CDT Monday was 16.0 feet.
* Forecast...The East Fork is expected to fall below flood stage
late this Monday afternoon and continue falling to 10.7 feet
Friday evening.
* Impact...At 15 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
085 follow-up statements
496
WGUS84 KSHV 071354
FLSSHV
Flood Statement
National Weather Service Shreveport LA
854 AM CDT Mon Jun 7 2021
...The Flood Warning is extended for the following rivers in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-081400-
/O.EXT.KSHV.FL.W.0121.000000T0000Z-210610T2100Z/
/CUST2.1.ER.210607T0309Z.210607T0700Z.210609T0900Z.NR/
854 AM CDT Mon Jun 7 2021
...The Flood Warning is now in effect until Thursday afternoon...
The Flood Warning continues for
the East Fork Angelina River Near Cushing.
* Until Thursday afternoon.
* At 8:15 AM CDT Monday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast. This
approaches the flood of record.
* Forecast...The river will fall below flood stage this evening to
14.5 feet and then begin rising just after midnight tonight. It
will then rise above flood stage late tomorrow morning to 15.2
feet tomorrow evening. It will fall below flood stage again early
Wednesday morning.
* Impact...At 15.0 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
25273
WGUS84 KSHV 080143
FLSSHV
Flood Statement
National Weather Service Shreveport LA
843 PM CDT Mon Jun 7 2021
...The Flood Warning is extended for the following rivers in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-090145-
/O.EXT.KSHV.FL.W.0121.000000T0000Z-210613T0600Z/
/CUST2.1.ER.210607T0309Z.210607T0700Z.210611T1800Z.NR/
843 PM CDT Mon Jun 7 2021
...The Flood Warning is now in effect until early Sunday morning...
The Flood Warning continues for
the East Fork Angelina River Near Cushing.
* Until late Saturday night.
* At 8:15 PM CDT Monday the stage was 15.4 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and minor flooding is forecast. This
approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:15 PM CDT Monday was 16.0 feet.
* Forecast...The East Fork will rise to 15.9 feet early tomorrow
afternoon. It will then fall to 15.4 feet and begin rising again
tomorrow evening. It will rise to 15.6 feet Wednesday evening. It
will then fall below flood stage Friday evening.
* Impact...At 15.0 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
10264
WGUS84 KSHV 081329
FLSSHV
Flood Statement
National Weather Service Shreveport LA
829 AM CDT Tue Jun 8 2021
...The Flood Warning is cancelled for the following creek in Texas...
Mud Creek Near Jacksonville affecting Cherokee, Nacogdoches,
Smith and Rusk Counties.
...The Flood Warning continues for the following creek in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
TXC073-347-401-423-081430-
/O.CAN.KSHV.FL.W.0123.210609T0400Z-210608T1329Z/
/JKST2.1.ER.210609T0400Z.210609T1200Z.210610T0900Z.NO/
829 AM CDT Tue Jun 8 2021
...The Flood Warning for the Mud Creek Near Jacksonville has been
cancelled...
The Flood Warning is cancelled for
the Mud Creek Near Jacksonville.
* At 8:00 AM CDT Tuesday the stage was 6.2 feet.
* Flood stage is 9 feet.
* Forecast...Mud Creek is expected to rise to a crest of 6.9 feet by
early Wednesday afternoon.
&&
LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513
3185 9497
$$
TXC347-401-091500-
/O.EXT.KSHV.FL.W.0121.000000T0000Z-210610T1200Z/
/CUST2.1.ER.210607T0309Z.210607T0700Z.210609T0000Z.NO/
829 AM CDT Tue Jun 8 2021
...The Flood Warning is now in effect until Thursday morning...
The Flood Warning continues for
the East Fork Angelina River Near Cushing.
* Until Thursday morning.
* At 8:15 AM CDT Tuesday the stage was 15.2 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum creek stage in the 24 hours ending
at 8:15 AM CDT Tuesday was 15.8 feet.
* Forecast...The East Fork is expected to fall below flood stage
this Tuesday evening and continue falling to 13.6 feet Sunday
morning.
* Impact...Minor flooding to diminish and end through this Tuesday
evening.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
08374
WGUS84 KSHV 090059
FLSSHV
Flood Statement
National Weather Service Shreveport LA
759 PM CDT Tue Jun 8 2021
...The Flood Warning is extended for the following rivers in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-100100-
/O.EXT.KSHV.FL.W.0121.000000T0000Z-210610T1458Z/
/CUST2.1.ER.210607T0309Z.210607T0700Z.210609T0258Z.NO/
759 PM CDT Tue Jun 8 2021
...The Flood Warning is now in effect until late Thursday morning...
The Flood Warning continues for
the East Fork Angelina River Near Cushing.
* Until Thursday morning.
* At 7:15 PM CDT Tuesday the stage was 15.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:15 PM CDT Tuesday was 15.4 feet.
* Forecast...The East Fork is expected to fall below flood stage
late this evening and continue falling to 13.4 feet early Sunday
afternoon.
* Impact...At 15 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
16155
WGUS84 KSHV 091415
FLSSHV
Flood Statement
National Weather Service Shreveport LA
915 AM CDT Wed Jun 9 2021
...The Flood Warning is cancelled for the following river in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
TXC347-401-091515-
/O.CAN.KSHV.FL.W.0121.000000T0000Z-210609T1415Z/
/CUST2.1.ER.210607T0309Z.210607T0700Z.210609T0258Z.NO/
915 AM CDT Wed Jun 9 2021
...The Flood Warning for the East Fork Angelina River Near Cushing
has been cancelled...
The Flood Warning is cancelled for
the East Fork Angelina River Near Cushing.
* At 8:15 AM CDT Wednesday the stage was 14.9 feet.
* Flood stage is 15 feet.
* Forecast...The East Fork is expected to remain just below flood
stage near 14.9 feet through early Thursday morning.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 7, 6:17 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 7, 6:17 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
617 AM CDT Mon Jun 7 2021
.AVIATION...
MVFR to LIFR conditions will continue through mid morning, before
gradually improving. Additional convection is fcst to develop
late this morning into the early aftn, bringing low cigs/vsbys
invof tstms. Have kept the ongoing prevailing tstms during the
afternoon hours, but actual occurrence may be more intermittent
and require TEMPO groups and timing adjustments as the day
continues. Coverage of convection should become less widespread
after sunset, with much of it concentrated along and n of the I-30
corridor. /12/
&&
.PREV DISCUSSION... /issued 410 AM CDT Mon Jun 7 2021/
SHORT TERM.../Today through Tuesday/
Upper low continues to churn just to the n of our region this
morning. Impulse riding around the swrn periphery already
generating a round of strong convection across SW OK as well as
ern OK. Model output does show additional impulses and associated
convection movg into the nwrn half of our region today, many of
which could possibly train, with rain amounts exceeding 5 inches
in some solutions. Instability, especially that which comes with
daytime heating today, in addition to ample deep-layer moisture
will make for very efficient rainfall-producing storms. Taking all
of these factors into account, along with consideration of
antecedent soil conditions from previous rains, a Flash Flood
Watch has been issued from 7 am this morning through 7 am Tuesday.
Depending upon how things play out during this timeframe, we may
need to extend the watch through at least a portion of Tuesday, as
several models indicate continued impulses/rounds of convection
even as the upper low continues to drift newd. Elsewhere, the
heavy rainfall/flash flooding threat looks to remain more isold
attm.
In addition to the heavy rainfall threat today, a strong to severe
storm or two cannot be ruled out. As for temps, have stayed close
to NBM numbers both today and Tuesday, which keep our nrn areas
cooler due to expected convection, and our srn areas warmer where
peeks of sunshine and less convective coverage will allow for more
heating. /12/
LONG TERM.../Tuesday Night through Sunday Night/
By Tuesday evening, the region will be on the backside of the
aforementioned broad upper low that has been the source of the
unsettled weather across the region, and a departing shortwave
disturbance. There could be some lingering convection across the
northern and eastern sections of the region from these systems
during the late evening and overnight hours. On Wednesday and
Thursday, upper ridging will build into the region from the west.
Rain chances will greatly diminish across the western half of the
region, but can't rule out some isolated afternoon convection across
the eastern half, which will likely remain just on the peripheral of
the ridge.
By Friday, models indicate that the upper ridge will hold firm
across the Southern Plains, bringing much drier conditions areawide.
However by the weekend, the ridge will retrograde a bit westward.
This will result in our eastern zones transitioning to NW Flow
aloft. A cool front will backdoor into the region over the weekend,
with chance POPs returning across the eastern half of the region.
With drier conditions moving into the region during the period,
expect an increase in afternoon temperatures. Highs will likely top
out in the upper 80s to lower 90s by the end of the work week into
the first half of the upcoming weekend. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 73 89 74 / 80 50 40 10
MLU 87 74 89 74 / 80 40 50 20
DEQ 81 69 84 71 / 90 60 70 30
TXK 82 71 86 73 / 80 50 60 20
ELD 84 69 87 71 / 80 50 60 30
TYR 86 74 90 75 / 80 50 30 10
GGG 85 73 88 74 / 80 50 40 10
LFK 89 74 92 75 / 70 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Tuesday morning for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through Tuesday morning for LAZ001>004.
OK...Flash Flood Watch through Tuesday morning for OKZ077.
TX...Flash Flood Watch through Tuesday morning for TXZ096-097-108>112-
124>126-136>138-149>151.
&&
12/20Hazardous weather outlook, Jun 7, 5:39 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 539 AM CDT Mon Jun 7 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 539 AM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be possible across the entire region today, with localized heavy rain possible. This could lead to isolated flash flooding in low lying and poor drainage areas, and in locations that have seen significant rainfall in the past week. In addition to the heavy rain, strong gusty winds will be possible with any organized cluster of storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Widespread shower and thunderstorms will continue on Tuesday, which may lead to additional localized flash flooding concerns. Can't rule out strong gusty winds, especially if storms are able to organized into clusters. Much drier conditions are expected for the remainder of the week as upper ridging builds into the region. Widespread rain chances are possible by next weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed. 20
In the hours before
Special weather statement, Jun 7, 3:25 AM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
325 AM CDT Mon Jun 7 2021
ARZ060-061-070900-
Hempstead AR-Nevada AR-
325 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HEMPSTEAD AND
CENTRAL NEVADA COUNTIES UNTIL 400 AM CDT...
At 324 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beirne to 7 miles southeast of Prescott to
near Perrytown. Movement was east at 25 mph.
Pea size hail and winds in excess of 35 mph will be possible with
these storms.
Locations impacted include...
Hope, Prescott, Emmet, Perrytown, Rosston, Bluff City, White Oak Lake
State Park, Cale, Sutton, Boughton, Mount Moriah, Morris, Laneburg
and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3380 9318 3382 9314
3379 9313 3378 9310 3358 9311 3355 9318
3363 9365 3378 9340 3392 9333
TIME...MOT...LOC 0824Z 275DEG 21KT 3392 9325 3375 9328 3366 9352
20Special weather statement, Jun 7, 4:00 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
400 AM CDT Mon Jun 7 2021
ARZ051-060-070945-
Howard AR-Hempstead AR-
400 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HEMPSTEAD AND EAST
CENTRAL HOWARD COUNTIES UNTIL 445 AM CDT...
At 400 AM CDT, Doppler radar was tracking a strong thunderstorm near
Center Point, or near Dierks, moving east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Nashville, Dierks, Corinth, Center Point and Muddy Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3401 9382 3401 9375 3399 9370 3398 9368
3398 9365 3397 9363 3395 9363 3398 9407
3399 9406 3402 9408 3406 9408 3407 9407
3410 9408 3414 9382
TIME...MOT...LOC 0900Z 269DEG 17KT 3403 9401
20Special weather statement, Jun 7, 4:33 AM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
433 AM CDT Mon Jun 7 2021
ARZ060-061-071000-
Hempstead AR-Nevada AR-
433 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 500 AM CDT...
At 432 AM CDT, Doppler radar was tracking a strong thunderstorm near
Blevins, or 9 miles southeast of Murfreesboro, moving east at 30 mph.
Half inch hail and winds in excess of 35 mph will be possible with
this storm.
Locations impacted include...
Blevins and McCaskill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3399 9370 3398 9368 3398 9365 3396 9362
3395 9353 3395 9350 3396 9347 3395 9342
3396 9338 3390 9330 3387 9330 3384 9367
3400 9373
TIME...MOT...LOC 0932Z 255DEG 25KT 3393 9361
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Special Weather Statement | SHV | Smith | 51 min |
| Jun 6, 7:43 PM CDT | Special Weather Statement | SHV | Shelby | 62 min |
| Jun 6, 7:51 PM CDT | Areal Flood Advisory | SHV | Smith | 114 min |
| Jun 6, 7:54 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 51 min |
| Jun 7, 3:04 AM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 52 hr |
| Jun 7, 8:47 AM CDT | River Flood Warning | SHV | Gregg | 24 hr |
| Jun 7, 8:52 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 4 days |
| Jun 7, 11:51 AM CDT | Special Weather Statement | SHV | Cherokee, Smith | 54 min |
| Jun 7, 12:37 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur and 1 more | 53 min |
| Jun 7, 1:41 PM CDT | Special Weather Statement | SHV | Angelina, Harrison, Nacogdoches, Panola, Rusk | 49 min |
| Jun 7, 2:20 PM CDT | Special Weather Statement | SHV | Panola | 40 min |
| Jun 7, 2:30 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 45 min |
| Jun 7, 3:37 PM CDT | Special Weather Statement | SHV | Sabine | 53 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.